Citations 0
Editor's Correspondence
September 27, 1999

Syndrome of Inappropriate Secretion of Antidiuretic Hormone Induced by Paroxetine

Author Affiliations

Copyright 1999 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1999

Arch Intern Med. 1999;159(17):2089-2090. doi:

A 72-year-old man came to the emergency department because of disorientation, confusion, verbal incoherence, and a depressed level of consciousness. He had been discharged from the hospital 9 days previously, after treatment for a respiratory tract infection and exacerbation of his chronic obstructive pulmonary disease. He had suffered from pulmonary tuberculosis when he was young, and fibrotic sequelae remained in his right lung. At the time of his discharge, the patient was started on a regimen of 20 mg/d of oral paroxetine hydrochloride to treat supposed symptoms of depression, in addition to 500 mg of clarithromycin twice daily, 60 mg/d of prednisone, 0.48 mg/d of inhaled albuterol, 0.48 mg/d of ipratropium bromide, and 2.5 mL of oral nystatin solution at a concentration of 100,000 IU/mL every 8 hours.

First Page Preview View Large
First page PDF preview
First page PDF preview